MAUDE Adverse Event Report: LUMENIS LTD PULSE; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD PULSE; POWERED LASER SURGICAL INSTRUMENT
Model Number GA-0006800
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 06/28/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a puddle of about the size of a cup was noted under the console after the procedure.There was no dripping or leak observed.The physician then touched the bis sensor of the brain monitoring system (a sticker-like electrode on the forehead), causing a 1mm blister on his left ring finger.No patient complications were reported.
 
Event or Problem Description
It was reported that a puddle of about the size of a cup was noted under the console after the procedure.There was no dripping/leak observed.The physician then touched the bis sensor of the brain monitoring system (a sticker-like electrode on the forehead), causing a 1mm blister on the left ring finger.No patient complications were reported.
 
Additional Manufacturer Narrative
The console was not returned for analysis; however, this unit was serviced at the facility by a field service engineer (fse).The fse identified a possible internal leakage at the chiller, that could have contributed to the puddle under the console.Based on this information, the reported event is confirmed.The fse found no issues with the console that could have led to the reported blister to physician left finger.The labelling review did not reveal any evidence of device off-label use or failure to follow instructions.The instruction for use (ifu) instructs that because the lumenis pulse 120h holmium laser system contains highvoltage components, there is a danger of severe shock if its covers are taken off by persons other than trained personnel.To avoid injury, do not operate the unit before ensuring that all covers are properly closed, except when performing repairs that necessitate otherwise.Do not attempt to remove or to disassemble any panels or covers without first disconnecting the power cord of the system.Based on the information available, and console analysis results, an evaluation conclusion code of cause traced to component failure was assigned for the identified leakage found in the chiller component.

Brand Name
PULSE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma 6
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
alyson harris
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key15349840
Report Number2124215-2022-34001
Device Sequence Number14760038
Product Code GEX
UDI-Device Identifier07290109140513
UDI-Public07290109140513
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGA-0006800
Device Catalogue NumberGA-0006800
Device Lot Number0000000072
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/12/2022
Supplement Date Received by Manufacturer12/08/2022
Initial Report FDA Received Date09/02/2022
Supplement Report FDA Received Date12/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/18/2015
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown